Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
This article is available for purchase or by subscription. See below.
Commutator method for averaging lemmas

Pierre-Emmanuel Jabin, Hsin-Yi Lin and Eitan Tadmor

Vol. 15 (2022), No. 6, 1561–1584

We introduce a commutator method with multiplier to prove averaging lemmas, the regularizing effect for the velocity average of solutions for kinetic equations. Our method requires only elementary techniques in Fourier analysis and highlights a new range of assumptions that are sufficient for the velocity average to be in L2([0,T],Hx12). Our result provides a direct proof (without interpolation) and improves the regularizing result for the measure-valued solutions to scalar conservation laws in space dimension 1.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

velocity-averaging lemma, kinetic transport equation, dispersion, singular integral, multiplier, scalar conservation law, measure-valued solution
Mathematical Subject Classification
Primary: 35B65
Secondary: 35L65, 35Q83, 42B37
Received: 12 May 2020
Revised: 12 November 2020
Accepted: 16 February 2021
Published: 10 November 2022
Pierre-Emmanuel Jabin
Department of Mathematics and Huck Institutes of the Life Sciences
Pennsylvania State University
State College, PA
United States
Hsin-Yi Lin
University of Colorado
Boulder, CO
United States
Eitan Tadmor
Department of Mathematics and Institute for Physical Sciences and Technology
University of Maryland
College Park, MD
United States